I was on lexapro 20mg for 8 months and my pysc changed me last week(as the lexapro was'nt working for me)so i'm taking 10mg of prozac for 1 week then 20mg the next two weeks,this is the fifth day. I'm just enquiring if i'm suffering withdrawels from coming off the lexapro and straight onto prozac,I know 10mg prozac is'nt very effective but i feel so down today especially and very irritated,i'm snapping the head off everyone and bascially my head is all over the place,is this nornal?I know it takes time for new meds to kick in but just wondered is it wd's or side effects im experiencing and how long will it last?
Can anyone tell me if coming off lexapro and straight onto prozac will give noticable side effects?
Question posted by puckiemull on 16 Feb 2011
Last updated on 9 December 2021 by ereihs
I know this is really old but It is so similar to what I am going through right now... I was on Lexapro 20mg for a few years but it pooped out, I suggested Prozac because I had a lot of success on it in my mid 20's... The transition has been horrible... 3 weeks into the Prozac and I am having body sensations, and heart palpitations... I wore a heart monitor for 24 hours, and cardi said my heart is fine, no issues... so why is it happening? My heart skips a beat once in a while, My cardi said don't worry about it. Seeing the shrink tomorrow to see about changing or adjusting meds. I have been afraid ever since I started this prozac. Only 10mg... So if my heart is good then its the Prozac right?
I was on 20mgs of lexapro and switching to Prozac. Feels like I have the flu. My head feels like it's has been kicked in. I'm finishing week one of Prozac. It's been horrid. My thoughts are a mess and I feel exhausted. Anxiety has settled down since cutting down and stopping Lexapro. Yet other symptom started that is nothing I've ever experienced. I'm afraid.
I know this post is 2 years old, but for the sake of helping anyone else in this situation I'll post a response. The problem is lexapro is a potent ssri and 10mg would be equivalent to 20mg Prozac, so you'd need 40mg Prozac to get the same effect as 20mg lexapro. 20mg lex to 10mg Prozac is reducing the ssri action to 25% of what you were use to, so the simple answer is you are/were experiencing withdrawals from the lex and not side effects from the Prozac. Sometimes it amazes me how little some of these Dr's know about the drugs their prescribing. Sounds like you made out ok but that could have been the difference in someone's life who was experiencing severe depression! I know I personally get so tired of having to explain to my Dr why certain meds will or won't work for me and why, then he looks at me like I'm crazy, he still can't comprehend that lexapro causes insomnia for me but vyvanse does not(ADHD). Too many morons make it through med school.
My doctor just did the exact same thing. I asked the pharmacist and he also said it was okay. I have gone off ssris before so I know there is a withdrawel. I was glad to read this as I have been feeling yucky, achy all over almost like I'm getting sick and not doing well with my personality. I am also bipolar so have to be careful. I do know lexapro is a sedating antidepressent so I also worry about getting manic.
Yes,I think you can have side effects. Call your Dr. mine took me off the lexapro slowly while starting the prozacat the same time. Downed one and uped the other until I was no longer on Lexapro. Hope you feel better soon.
My guess would be that it's a combination of both: Lexapro withdrawals and side effects of Prozac. I can only recommend that you just hang in there! I'm pretty much in the same boat the the moment and even though it's not nice, what else can you do??? Mindfulness is a wonderful strategy for when you are feeling highly emotional. Best of luck, puckiemull!
Yes you could be experiencing some "withdrawls" from the lexapro. Did the doctor just stop the lexapro? How much were you on? You will feel better when the prozac has a chance to reach a theraputic level, but that might take a few weeks, so you are gonna have to be strong.
I recommend you keep a written record of how you are feeling so you can share it with the doctor. It will help you and the doctor, honest.
If you get too irritable give the doctor a call and let them know how you are feeling. When do you see the doctor again?
Hope you are feeling better and keep in touch,
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.